Alert archive / Tennessee / River Flood Warnings in 2019
River Flood Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Dec 29, 2019, 6:04 PM CST for Davidson County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2019, 6:04 PM CST (00:04 UTC)
- Expired
- Dec 30, 2019, 12:18 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek near Nolensville (NLVT1). The gauge peaked at 15.65 ft at Dec 29, 2019, 9:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Dec 29, 4:49 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 29, 4:49 PM CST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 449 PM CST Sun Dec 29 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Chance for isolated severe storms continues into the evening. Latest models continue to show a period of elevated shear and several now also ramping up instability several 100Js higher than previous runs. These parameters are increasing now, and will continue to do so into the late afternoon, holding on til our cold front passes later this evening. Severe parameters are not especially impressive...but are sufficient for isolated strong/severe wind gusts and possible weak tornadoes, mainly across the west/south where a few discrete cells may develop. Cold front with this system will pass later this evening...with a secondary axis passing on Tue. SFC/LL highs finally build Tue night but do rapidly vacate Wed night. Our trailing upper trough more so dampens into mid-week but then upper flow turns southwest early Thu as jet carves out deep trough across the desert southwest into the nations mid-section. This next upper trough late week will be our next rain maker... affecting us on Thu and possibly through Friday night...depending on which model pans out. GFS much more aggressive than EURO driving widespread pcpn out of the area by early Friday. EURO prefers a bit of a sharper upper trough which looks to slow eastward progression of main pcpn shield. Either way, it will take though at least the early part of Sat for these upper troughs and a cold front to clear thus will keep rain chances running at least through Fri night. Better dynamics at this time look to pass well south. Chance for storms with this system low-end. A Secondary upper trough and weak SFC boundary look to swing by the first part of next week. No pcpn planned right now however. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...An area of heavy showers is barreling through Middle Tennessee as we head into the evening, with the heaviest cells forming a line just ahead of the surface front. The HRRR shows the rain ending from west to east rather quickly during the evening, with ceilings improving to VFR by 12Z. Winds will remain gusty throughout the night and tomorrow morning, then diminishing during the afternoon. Low-level jet remains quite strong, so we'll leave some LLWS remarks in the 00Z TAF's where applicable. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Hurley AVIATION........08
Hazardous weather outlook, Dec 29, 6:52 AM CST, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 652 AM CST Sun Dec 29 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-301300- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 652 AM CST Sun Dec 29 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread showers and isolated storms will spread across Middle Tennessee today. A few pockets of heavy rainfall could cause some localized minor flooding issues and brief rises on creeks. In addition, a few storms could become strong this afternoon and evening with gusty winds as the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 11
In the hours before
Special weather statement, Dec 29, 3:02 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
302 PM CST Sun Dec 29 2019
TNZ025-027-057>060-094-095-292145-
Hickman TN-Lawrence TN-Williamson TN-Dickson TN-Lewis TN-Davidson TN-
Maury TN-Giles TN-
302 PM CST Sun Dec 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...EASTERN
LEWIS...SOUTH CENTRAL DICKSON...NORTHERN LAWRENCE...MAURY...WESTERN
WILLIAMSON...NORTHWESTERN GILES AND EASTERN HICKMAN COUNTIES UNTIL
345 PM CST...
At 302 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Burns to 11 miles northwest of
Lawrenceburg. Movement was northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Franklin, Columbia, Centerville, Brentwood, Spring Hill, Forest
Hills, Mount Pleasant, Belle Meade, Thompson's Station, Fairview,
Summertown, Ethridge, Lynnville, Gordonsburg, Bon Aqua, Henryville,
Culleoka, Primm Springs, Lyles and Natchez Trace At Highway 96.
This includes Interstate 840 between mile markers 3 and 27.
LAT...LON 3527 8758 3596 8740 3609 8682 3538 8700
3523 8758
TIME...MOT...LOC 2102Z 246DEG 27KT 3592 8735 3533 8750
HawblitzelSpecial weather statement, Dec 29, 4:31 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CST Sun Dec 29 2019
TNZ060-061-075-095-292300-
Bedford TN-Maury TN-Giles TN-Marshall TN-
431 PM CST Sun Dec 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
EASTERN GILES AND SOUTHWESTERN BEDFORD COUNTIES UNTIL 500 PM CST...
At 430 PM CST, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Lynnville,
Belfast, Frankewing, Prospect and Farmington.
This includes Interstate 65 between mile markers 1 and 38.
LAT...LON 3500 8709 3536 8707 3552 8693 3565 8676
3547 8652 3537 8658 3536 8660 3533 8661
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2230Z 218DEG 43KT 3523 8694
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:16 PM CST | Areal Flood Advisory | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more | 3 hr |
| Dec 29, 6:27 PM CST | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
| Dec 29, 6:27 PM CST | Special Weather Statement | OHX | Lawrence | 33 min |
| Dec 29, 6:50 PM CST | River Flood Warning | OHX | Davidson | 9 hr |
| Dec 29, 6:52 PM CST | River Flood Warning | OHX | Davidson | 10 hr |
| Dec 29, 6:57 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Rutherford, Sumner, Williamson and 1 more | 3 hr |
| Dec 29, 7:01 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Dec 29, 7:01 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Dec 29, 7:04 PM CST | Flash Flood Warning | OHX | Macon, Rutherford, Smith, Sumner, Trousdale, Wilson | 3 hr |
| Dec 29, 7:52 PM CST | Special Weather Statement | OHX | Cannon, Coffee, Warren | 38 min |
| Dec 29, 8:19 PM CST | Special Weather Statement | OHX | Overton, Putnam | 41 min |
| Dec 29, 8:34 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 26 min |
| Dec 29, 8:56 PM CST | Special Weather Statement | OHX | Pickett | 34 min |
| Dec 29, 9:15 PM CST | Areal Flood Advisory | OHX | Coffee, DeKalb, Grundy, Van Buren, Warren, White | 3 hr |
| Dec 29, 9:19 PM CST | Special Weather Statement | OHX | Van Buren, Warren | 26 min |
| Dec 29, 10:32 PM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 68 hr |
| Dec 29, 11:51 PM CST | River Flood Advisory | OHX | Cheatham | 3 hr |
| Dec 30, 12:48 AM CST | River Flood Advisory | OHX | Giles | 30 hr |
| Dec 30, 1:26 AM CST | River Flood Advisory | OHX | Davidson | 61 hr |
| Dec 30, 2:50 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 26 hr |
| Dec 30, 6:48 AM CST | River Flood Advisory | OHX | Williamson | 11 hr |
| Dec 30, 6:53 AM CST | River Flood Advisory | OHX | Lawrence | 4 hr |
| Dec 30, 8:56 AM CST | River Flood Advisory | OHX | Davidson | 46 hr |
| Dec 30, 9:29 AM CST | River Flood Advisory | OHX | Hickman | 54 hr |
| Dec 30, 9:56 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 11 hr |
| Dec 30, 10:22 AM CST | River Flood Advisory | OHX | Williamson | 7 hr |
Nearby
River Flood Warnings in Tennessee, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.